Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Gray, ME

June 17, 2007Grafton County, Sullivan County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 17, 2007, 7:02 PM EDT for Grafton County, Sullivan County, New Hampshire. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 7:02 PM EDT (23:02 UTC)
Expired
Jun 17, 2007, 7:45 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Grafton County, NH, Sullivan County, NH

The radar

The Burlington radar (KCXX), 131 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 172302
SVRGYX
NHC009-019-172345-
/O.NEW.KGYX.SV.W.0049.070617T2302Z-070617T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
702 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE...
  SOUTHWESTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 745 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEBANON...AND MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRAFTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4370 7219 4355 7194 4338 7212 4359 7235

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:59 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 17, 1:59 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT SUN JUN 17 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL EXIT THE AREA EARLY THIS EVENING. HIGH
PRESSURE FOLLOWS THIS FRONT FOR MONDAY AND TUESDAY. A SERIES OF
COLD FRONTS WILL CROSS THE REGION WEDNESDAY THROUGH FRIDAY, THEN
A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA SATURDAY AND
SUNDAY.
&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SCT STG AND ISOLD SVR TSTMS WILL BE THE MAIN CONCERN WITH LRG
HAIL AND DAMAGING WIND GUSTS THRU ERY THIS EVE.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COLD FNT PUSHES THRU THIS EVE WITH HIGH PRES BUILDING IN TNGT
AND TMW WITH MSTLY CLR DRY WX EXPECTED. THE STG TO SVR TSTMS WILL
END ERY THIS EVNG WITH CLR WX TO FOLLOW FOR THE REST OF THE FCST
PERIOD. WILL USE THE GFS40 AND MAV MOS GUIDANCE FOR THIS FCST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE SHORT WAVE RIDGE...AND SUMMERLIKE TEMPERATURES
EARLY IN THE PERIOD...ARE REPLACED BY A BROAD TROUGH AND NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THE
PERIOD.

HIGH PRESSURE SURFACE AND ALOFT WILL CREST ACROSS THE AREA ON
TUESDAY. THIS WILL BE THE LAST HOT AND MUGGY DAY WITH 850 MB
TEMPERATURES APPROACHING PLUS 15 CELSIUS. A STRONG COLD FRONT
APPROACHES TUESDAY NIGHT...SLOWER THEN YESTERDAYS NUMERICALS...AND
NOW LINGERS ACROSS THE AREA THROUGH WEDNESDAY MORNING BEFORE
CLEARING THE COAST. A WEAK SURFACE RIDGE FOLLOWS FOR WEDNESDAY
NIGHT AND THURSDAY. A SERIES OF COLD FRONTS WILL THEN SWING
ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL
BUILD SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN, GUSTY WINDS AND HAIL WITH IFR
TO LIFR CONDS PSBL. ONCE THE COLD FNT MOVES THRU ERY THIS EVE SKIES
SHOULD CLR WITH VFR CONDS PREVAILING THRU MONDAY. ONE CONCERN FOR
TNGT WILL BE THE POTENTIAL FOR GF TO FORM DUE TO RECENT RAINFALL.
THERE SHOULD BE ENOUGH OF A NW WIND AND DRY AIR ADVECTION TO PREVENT
ANY WIDESPREAD F, THOUGH SOME LGT GF MAY BE PSBL AT LEB AND TO A
LESSER DEGREE AT CON. NOT HIGH ENOUGH CONFIDENCE TO PUT IT IN THE
TAFS AT THIS TIME.

&&

.MARINE...
.SHORT TERM /TONIGHT AND MONDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN WITH NEAR ZERO VSBY, GUSTY
WINDS WITH ABRUPT WIND SHIFTS AND HAIL WITH ROUGH SEAS THRU ERY THIS
EVE. OTRW A COLD FNT MOVES THRU THIS EVE BRINGING FAIR WX WITH WINDS
SHIFTING TO THE NW. WINDS AND SEAS SHOULD BE BLO SCA LVLS THRU
MONDAY EXCEPT IN ANY STG TSTMS THRU ERY THIS EVE.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WINDS AND SEAS MAY
BRIEFLY APPROACH SMALL CRAFT AS A SERIES OF COLD FRONTS CROSS THE
WATERS DURING THE PERIOD.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 17, 3:20 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT SUN JUN 17 2007

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 AM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW ENGLAND THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE FRONT WILL QUICKLY PUSH OFFSHORE DURING THE LATE
AFTERNOON AND EVENING HOURS.

PERSONS ACROSS NEW HAMPSHIRE AND WESTERN MAINE...SHOULD TAKE THE
NECESSARY ACTION AND PREPARE FOR THIS UPCOMING WEATHER EVENT. STAY
TUNED TO NOAA WEATHER RADIO OR ANY MEDIA OUTLET...THAT PROVIDES
YOU WITH THE LATEST PRODUCTS FROM THE NATIONAL WEATHER
SERVICE...WHICH ARE SPECIFICALLY DESIGNED TO KEEP YOU INFORMED
DURING HAZARDOUS WEATHER EVENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING ANOTHER SHOT OF
PRECIPITATION TO THE AREA BEFORE MOVING OFFSHORE WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

POHL

In the hours before

Special weather statement, Jun 17, 2:19 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
219 PM EDT SUN JUN 17 2007

MEZ024-171900-
COASTAL CUMBERLAND-
219 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND COUNTY THROUGH 300 PM
EDT...

AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF
HARPSWELL...OR ABOUT 7 MILES SOUTH OF BRUNSWICK...MOVING EAST AT 10
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND FREEPORT...BRUNSWICK NAVAL AIR STATION AND HARPSWELL THROUGH
300 PM EDT.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 17, 2:29 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             FREEPORT                43.86N 70.10W
06/17/2007  E0.75 INCH       CUMBERLAND         ME   PUBLIC

&&

ES
Local storm report, Jun 17, 3:45 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
345 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     PALERMO                 44.41N 69.47W
06/17/2007                   WALDO              ME   AMATEUR RADIO

            LARGE BRANCHES IN FRONT OF HOUSE ON OLD ROUTE 3

&&

TOMB
Local storm report, Jun 17, 4:00 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
400 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     MONROE                  44.62N 69.02W
06/17/2007                   WALDO              ME   AMATEUR RADIO

            LARGE TREE ACROSS ROUTE 141 BETWEEN SWAN LAKE AND MONROE

&&

TOMB
Special weather statement, Jun 17, 6:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
633 PM EDT SUN JUN 17 2007

NHZ003>006-008-009-172330-
BELKNAP-MERRIMACK-NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN
CARROLL-SOUTHERN GRAFTON-
633 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK
COUNTY...GRAFTON COUNTY AND CARROLL COUNTY THROUGH 730 PM EDT...

AT 633 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES EAST OF LINCOLN TO 2 MILES NORTH OF CANAAN...OR ALONG A LINE
EXTENDING FROM 3 MILES EAST OF LINCOLN TO 12 MILES EAST OF LEBANON...
MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND WOODSTOCK...WENTWORTH...WARREN...
LINCOLN...ENFIELD...DORCHESTER...RUMNEY...ELLSWORTH...CANAAN AND
THORNTON THROUGH 730 PM EDT.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 6:51 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
651 PM EDT SUN JUN 17 2007

NHZ005-007-008-172345-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
651 PM EDT SUN JUN 17 2007

...A STRONG THUNDERSTORM WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 745 PM EDT...

AT 651 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF
LEBANON...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LEBANON...ENFIELD...
GRANTHAM...CROYDON...GRAFTON...SPRINGFIELD...SUNAPEE...NEW LONDON AND
WILMOT THROUGH 745 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.